What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 12:24 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 7, 12:24 PM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
124 PM EDT Thu Jul 7 2022
.AVIATION...
[Through 18Z Friday]
Convection has fired a couple of hours earlier than expected due
to strong surface heating and abundant moisture in the air mass
and will continue TEMPO groups through 22Z at all inland TAF
sites and SSI, and until 21Z at CRG, and for now have left as-is
with VCTS at SGJ as sea breeze expected to push inland past the
location. Convection still expected to fade around sunset and
leave just high clouds and VFR conds along with light SW flow
which should prevent any significant fog formation.
&&
.PREV DISCUSSION [845 AM EDT]...
.NEAR TERM [Through Tonight]...
The Bermuda-Azores Ridge remains in place yet another day
suppressing cloud cover and convection in the eastern areas until
late in the day. With highs in the upper 90s in some areas will
see Heat Index values reaching Advisory criteria for inland
portions of eastern Georgia between late morning and this
evening. Convection will fire in two areas today along the Gulf
sea breeze front and late in the day along the Altamaha River.
With the high temperatures, and increased instability, there will
be a marginal risk of severe weather along the Highway 341
corridor later this afternoon.
Convection should fire past midnight over portions of SE GA
tonight with some light ground fog developing in portions that
received heavy rainfall this coming evening.
High temperatures in the interior areas will be in the mid to
upper 90s and the upper 80s to lower 90s coastal areas. Low
temperatures will be in the mid 70s inland and upper 70s to near
80 along the coast.
.SHORT TERM [Friday through Saturday]...
Friday and Saturday, the surface ridge axis will be south of
the area over the southern half of the FL peninsula with a
a couple of pre frontal troughs ahead of an east to west cold
front stretching from the mid MS valley into the Mid Atlantic
region. The troughs will move from the lee side of the southern
appalachians/interior Carolinas into SE GA each afternoon and
focus scattered to numerous showers and thunderstorms that will
persist into the evening hours before midnight. Moisture will
continue to remain above 2.0 inches of PWATs and allow storms to
produce locally heavy rainfall and frequent lighting. Also,
slightly increasing low level wind flow near the base of the
surface trough will allow for some potential of strong to severe
wind gusts 40-60 mph over SE GA areas, especially north of
Waycross towards the Altamaha river basin. With surface troughing
to the north and high pressure ridge axis to the south, the Gulf
coast seabreeze will be prevalent and push east towards the I-95
corridor Friday and all the way to the coast during the afternoon
on Saturday. In addition, this pattern will continue hot
temperatures Friday into Saturday with max heat index values
climbing in the 106-110F range due to the muggy SW low level flow
off the Gulf of Mexico. Highs will be in the mid/upper 90s over
inland parts of the area and low/mid 90s along the coast.
.LONG TERM [Sunday Through Wednesday]...
An eastward moving mid/upper level trough will lower along
the east coast of the U.S. on Sunday and move east into the
western Atlantic on Monday. This feature will support a
surface cold front south into SE GA areas Sunday and then
move it down towards the FL/GA state line Monday. This will
allow for increasing chances for showers and thunderstorms
as the cold front, shortwave energy and high moisture content
over the region combine with the best chances expected to
occur Sunday over SE GA along the cold front with numerous
to widespread showers and storms coverage while NE FL areas
receive seabreeze driven storms. Monday, the best coverage
will shift south as the front sinks further southward to
include much of NE FL. The frontal boundary will Stall
Monday night into Tuesday, then dissipate by Wednesday with
decreasing chances for showers and storms as the Bermuda
high pressure ridge axis begins to creep back north along
the FL peninsula into central FL and brings a return to more
typical seabreeze driven convection. Light SW winds will
predominate the period ahead of the front with the Atlantic
seabreeze remaining just offshore.
Highs will be above normal to start the period on Sunday
in the lower to mid 90s all the way to the coast with
muggy lows in the mid to upper 70s, then trend to near to
slightly below normal highs Monday in the upper 80s to
around 90F due to more cloud cover, showers and storms
expected along the front. The period will end with normal
temperatures again in the low 90s into midweek next week.
.MARINE...
The Bermuda-Azores High will ridge west across the Florida Peninsula
through the weekend as a cold front moves into southern Georgia
stalling near the Florida-Georgia State-line. Winds are expected
to increase to near Small Craft Exercise Caution levels over the
outer waters tonight and Friday night as the nocturnal wind surge
rotates around the high. Sea breezes will cause winds to become
onshore near the coast this afternoon. The front will become
quasi-stationary and linger over the coastal waters through early
next week.
Rip Currents: A moderate rip current risk is expected through
Thursday.
.FIRE WEATHER...
A heat advisory has been issued for portions of southeast Georgia,
Inland Nassau and Baker counties. Hazardous heat conditions can be
expected in those areas with Heat Index values in the 108-110F
range. Convection will fire in most areas west of I-95 later this
afternoon and will be most numerous along the I-75 to U.S. 301
area in Florida and along the Altamaha River in Georgia. With
highs in the upper 90s and instability any storms that do develop
could be strong to marginally severe over SE GA. Rapidly shifting
winds are possible and the high heat + convection/wind gusts
would definitely constitute "Watchout Situations" for any burns.
Winds gusts near 25 mph will be possible trailing the east coast
sea breeze this afternoon and evening.
.HYDROLOGY...
Localized flooding will be possible due to slow moving convection
between I-75 and U.S. 301 in Florida and north of State Road 82
in SE Georgia.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 95 75 93 74 / 30 60 50 60 50
SSI 81 92 80 94 79 / 20 50 50 50 50
JAX 78 95 77 93 77 / 30 50 40 50 30
SGJ 77 94 77 91 77 / 20 40 30 30 20
GNV 75 93 74 92 74 / 40 60 50 50 20
OCF 75 93 75 93 76 / 40 60 40 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 5 PM EDT this afternoon for Baker-Inland
Nassau.
GA...Heat Advisory until 5 PM EDT this afternoon for Appling-Bacon-
Brantley-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
Charlton.
AM...None.
&&In the hours before
Special weather statement, Jul 7, 1:50 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
250 PM EDT Thu Jul 7 2022
GAZ153-154-071930-
Inland Glynn GA-Coastal Glynn GA-
250 PM EDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of east central Glynn
County through 330 PM EDT...
At 249 PM EDT, Doppler radar was tracking storms merging over
Country Club Estates, or near Dock Junction, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Brunswick, St. Simons Island, Dock Junction, Country Club Estates,
Sea Island and Boys Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3119 8125 3114 8131 3115 8156 3127 8159
3133 8144 3131 8144 3128 8139 3129 8139
3128 8138 3130 8137 3130 8134 3131 8134
3130 8133 3128 8132 3128 8126 3127 8122
TIME...MOT...LOC 1849Z 259DEG 12KT 3124 8145
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Jul 7, 2:04 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
304 PM EDT Thu Jul 7 2022
GAZ132-134-149-250-071930-
Bacon GA-Atkinson GA-Coffee GA-Northern Ware GA-
304 PM EDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of southeastern Coffee,
east central Atkinson, northwestern Ware and southwestern Bacon
Counties through 330 PM EDT...
At 304 PM EDT, Doppler radar was tracking a strong thunderstorm near
Nicholls, or 9 miles southwest of Alma, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Douglas, Nicholls, West Green, Dixie Union and Bickley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3148 8236 3143 8239 3143 8240 3142 8240
3141 8242 3140 8242 3140 8241 3139 8241
3139 8242 3138 8242 3124 8250 3149 8286
3163 8272
TIME...MOT...LOC 1904Z 304DEG 25KT 3146 8260
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Jul 7, 2:08 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
308 PM EDT Thu Jul 7 2022
FLZ340-072000-
Western Marion FL-
308 PM EDT Thu Jul 7 2022
...A thunderstorm will impact portions of southwestern Marion County
through 400 PM EDT...
At 308 PM EDT, Doppler radar was tracking a thunderstorm 7 miles
southwest of Rainbow Lakes Estates. This storm was nearly stationary.
HAZARD...Minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Rainbow Lakes Estates and Dunnellon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2902 8242 2905 8246 2905 8249 2904 8250
2904 8253 2918 8253 2919 8244 2901 8241
TIME...MOT...LOC 1908Z 299DEG 1KT 2906 8251
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
CHANEYSpecial weather statement, Jul 7, 2:17 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
317 PM EDT Thu Jul 7 2022
GAZ136-152>154-072000-
Inland Glynn GA-Coastal Glynn GA-Brantley GA-Wayne GA-
317 PM EDT Thu Jul 7 2022
...Strong thunderstorms will impact portions of Glynn, northeastern
Brantley and southern Wayne Counties through 400 PM EDT...
At 317 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Everett to Thalmann to near Waynesville.
Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
St. Simons Island, Dock Junction, Country Club Estates, Thalmann,
Waynesville and Boys Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3116 8137 3121 8185 3135 8177 3139 8157
3133 8147 3134 8147 3133 8145 3133 8144
3131 8144 3131 8142 3129 8141 3128 8139
3129 8139 3128 8138 3130 8137 3130 8135
TIME...MOT...LOC 1917Z 246DEG 12KT 3134 8159 3130 8166 3128 8176
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Jul 7, 2:47 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
347 PM EDT Thu Jul 7 2022
GAZ136-153-072015-
Inland Glynn GA-Wayne GA-
347 PM EDT Thu Jul 7 2022
...A strong thunderstorm will impact portions of northwestern Glynn
and southeastern Wayne Counties through 415 PM EDT...
At 347 PM EDT, Doppler radar was tracking a strong thunderstorm near
Everett, or 10 miles southeast of Gardi, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and excessive cloud-to-ground
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring.
Locations impacted include...
Everett and Mount Pleasant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3160 8175 3161 8174 3158 8170 3156 8170
3154 8168 3154 8167 3153 8167 3153 8165
3151 8166 3150 8165 3147 8161 3145 8163
3139 8157 3133 8159 3136 8178 3161 8175
TIME...MOT...LOC 1947Z 188DEG 11KT 3142 8169
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEYSpecial weather statement, Jul 7, 2:49 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
349 PM EDT Thu Jul 7 2022
GAZ153-154-165-166-072030-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
349 PM EDT Thu Jul 7 2022
...Strong thunderstorms will impact portions of north central Camden
and central Glynn Counties through 430 PM EDT...
At 349 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Waverly to near Country Club Estates.
Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph, excessive cloud-to-ground
lightning, and minor flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Excessive cloud-to-ground lightning is
occurring. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Brunswick, St. Simons Island, Dock Junction, Country Club Estates,
Waverly, Sea Island and Boys Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3114 8132 3103 8179 3121 8174 3133 8144
3131 8144 3128 8139 3129 8139 3128 8138
3130 8137 3130 8134 3131 8134 3130 8133
3128 8132 3128 8123
TIME...MOT...LOC 1949Z 213DEG 11KT 3112 8167 3119 8144
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CHANEY